Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 55, NWS New Orleans, LA

April 7, 2003Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 7, 2003, 10:53 AM CDT for Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2003, 10:53 AM CDT (15:53 UTC)
Expired
Apr 7, 2003, 11:30 AM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 10:05 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1394 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 071553
SVRNEW
MSC109-071630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1052 AM CDT MON APR 7 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 1130 AM CDT

* AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR POPLARVILLE...MOVING EAST AT
  30 MPH.


THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3099 8975 3062 8970 3070 8932 3100 8937

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:30 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 7, 10:30 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT MON APR 7 2003

WILL BE UPDATING THE TEXT PRODUCTS SOON AND GRAPHICAL PRODUCTS AS
TIME ALLOWS. CONCERNS FOR BOTH SEVERE WEATHER AND FLOODING/FLASH
FLOODING ARE THE MAIN FOCUS FOR THIS UPDATE. STALLED SURFACE
BOUNDARY FROM COASTAL SOUTHWEST LA TO THE FLORIDA PARISHES OF
SOUTHEAST LA TO NEAR HATTIESBURG MS WILL CONTINUE TO BE THE FOCUS OF
STRONG TO SEVERE THUNDERSTORMS AND LOCAL TRAINING OF ECHOES TO
PRODUCE VERY HEAVY RAINFALL. INITIAL SEVERE THREAT LOOKS TO BE
MOSTLY HAIL GIVEN HISTORY THIS MORNING...BUT INCREASING MID LEVEL
WIND FIELDS TOWARDS AFTERNOON WILL PRODUCE A DAMAGING WIND THREAT AS
WELL. SEVERE THUNDERSTORM WATCH 112 HAS BEEN ISSUED FOR ALL OF SOUTH
LA AND MUCH OF SOUTH MS UNTIL 4 PM CDT. WILL ISSUE A FLOOD WATCH FOR
AREAS ALONG AND NORTH OF PRESENT LOCATION OF SURFACE BOUNDARY TO
INCLUDE METRO BATON ROUGE...THE NORTH SHORE OF LAKE PONTCHARTRAIN...
AND SOUTHWEST MS AND PEARL RIVER COUNTY MS. THERE MAY BE 2 OR 3
ROUNDS OF HEAVY RAINFALL THROUGH TUESDAY MORNING...SO WILL ISSUE THE
FLOOD WATCH THROUGH TONIGHT FOR NOW. EXPECT RAINFALL AMOUNTS OF 2 TO
4 INCHES WITH LOCAL AMOUNTS OF 5 OR 6 INCHES IN THE WATCH AREA. POPS
AND RAINFALL AMOUNTS SHOULD BE QUITE A BIT LOWER SOUTH OF LAKE
PONTCHARTRAIN AND ALONG THE MS COAST...BUT WILL HAVE TO MONITOR
MESOSCALE FORCING IN CASE THE SURFACE BOUNDARY SLIPS SOUTH. MID AND
UPPER LEVEL WIND MAXIMA AND ASSOCIATED SHORTWAVES WILL CONTINUE TO
ACTIVATE THE CONVECTION. UPDATED ZONES...HAZARDOUS WEATHER
OUTLOOK...AND FLOOD WATCH WILL BE OUT SHORTLY.

MCB 78/61/70/47 8+50  BTR 80/62/71/49 8+60
MSY 82/67/73/55 6981  GPT 77/66/74/52 6981

.NEW...NONE
LA...FLOOD WATCH LAZ034>040-046>050.
MS...FLOOD WATCH MSZ068>071-077.

22
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 4 hours 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT MON APR 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS OF 25 KNOTS AT ONE THOUSAND FEET ARE EXPECTED
TO INCREASE TO 40 KNOTS THIS AFTERNOON. THESE WINDS WILL TRANSPORT
ADDITIONAL UNSTABLE GULF AIR INTO THE AREA. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MISSISSIPPI AND
SOUTHEAST LOUISIANA TODAY AND INCREASE TONIGHT. THERE IS A SLIGHT
RISK THAT SOME OF THE STORMS MAY BECOME SEVERE BY LATE THIS
AFTERNOON AND TONIGHT. DAMAGING WINDS AND HEAVY RAINFALL ARE THE
PRIMARY CONCERNS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS
THE COLD FRONT PUSHES SOUTH TO THE COAST BY TUESDAY AFTERNOON.
CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD RAINFALL
ACCUMULATIONS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO
8 INCHES POSSIBLE THROUGH TUESDAY ACROSS THE OUTLOOK AREA. THE
HEAVIEST RAINFALL IS EXPECTED TO END BY TUESDAY AFTERNOON. ISOLATED
SHOWERS MAY OCCUR INTO TUESDAY EVENING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT AND
CONTINUE THROUGH WEDNESDAY.

LOW RELATIVE HUMID LEVELS MAY RESULT IN A WILDFIRE HAZARD WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED TONIGHT. STAY TUNED TO THE LATEST ON THIS PERIOD OF
INCLEMENT WEATHER IN THE UPCOMING DAYS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:08 AM CDTSevere Thunderstorm WarningLIXWalthall52 min
Apr 7, 9:23 AM CDTSevere Thunderstorm WarningLIXWalthall37 min
Apr 7, 9:56 AM CDTSevere Thunderstorm WarningLIXPearl River, Walthall49 min
Apr 7, 2:42 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River63 min
Apr 7, 2:57 PM CDTSevere Thunderstorm WarningLIXPearl River33 min
Apr 7, 3:13 PM CDTTornado WarningLIXHancock, Pearl River32 min
Apr 7, 3:28 PM CDTSevere Thunderstorm WarningLIXHarrison62 min
Apr 7, 4:16 PM CDTSevere Thunderstorm WarningLIXJackson44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.